Alert archive / Idaho / Wind Chill Warnings in 2007

Wind Chill Warning 2, NWS Pocatello, ID

February 1, 2007

NWS Pocatello, ID issued this wind chill warning at Feb 1, 2007, 3:40 AM MST. It took effect at Feb 1, 2007, 6:00 PM MST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 1, 2007, 3:40 AM MST (10:40 UTC)
In effect from
Feb 1, 2007, 6:00 PM MST
Expired
Feb 2, 2007, 3:23 AM MST
In force
9 hr
Issued by
NWS Pocatello, ID

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS45 KPIH 011040
WSWPIH

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
340 AM MST THU FEB 1 2007

IDZ019-032-012245-
/O.UPG.KPIH.WC.A.0002.070201T2000Z-070202T2000Z/
/O.NEW.KPIH.WC.W.0002.070202T0100Z-070202T1900Z/
UPPER SNAKE HIGHLANDS-LOST RIVER/PAHSIMEROI-
INCLUDING THE CITIES OF...DRIGGS...DUBOIS...ISLAND PARK...
ST. ANTHONY...ARCO...CHALLIS...MACKAY
340 AM MST THU FEB 1 2007

...WIND CHILL WARNING IN EFFECT FROM 6 PM THIS EVENING TO 12 PM
MST FRIDAY...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND CHILL
WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 12 PM MST
FRIDAY. THE WIND CHILL WATCH IS NO LONGER IN EFFECT. 

VERY COLD ARCTIC AIR AND GUSTY WINDS WILL SPILL OVER THE
CONTINENTAL DIVIDE THIS AFTERNOON WITH TEMPERATURES FALLING
STEADILY TODAY AND TONIGHT. THE GUSTY WINDS COUPLED WITH
TEMPERATURES FALLING BELOW ZERO TONIGHT WILL PRODUCE DANGEROUSLY
COLD WIND CHILL VALUES OF 20 BELOW ZERO OR COLDER. WIND CHILL
VALUES OF THIS MAGNITUDE WILL MAKE THE DANGER OF FROSTBITE HIGH.
ANIMALS THAT ARE OUTDOORS SHOULD BE MONITORED...AND IF
POSSIBLE...BROUGHT IN FROM THE EXTREME COLD.

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

$$

IDZ020-023-012245-
/O.UPG.KPIH.WC.A.0002.070202T0300Z-070202T2000Z/
/O.NEW.KPIH.WC.W.0002.070202T0400Z-070202T1900Z/
UPPER SNAKE RIVER PLAIN-CARIBOU HIGHLANDS-
INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY...
DOWNEY...LAVA HOT SPRINGS...SODA SPRINGS...WAYAN
340 AM MST THU FEB 1 2007

...WIND CHILL WARNING IN EFFECT FROM 9 PM THIS EVENING TO 12 PM
MST FRIDAY...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND CHILL
WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 12 PM MST
FRIDAY. THE WIND CHILL WATCH IS NO LONGER IN EFFECT. 

VERY COLD ARCTIC AIR AND GUSTY WINDS WILL SPILL OVER THE
CONTINENTAL DIVIDE AND INTO THE UPPER SNAKE RIVER PLAIN AND EASTERN
HIGHLANDS THIS AFTERNOON WITH TEMPERATURES FALLING STEADILY TODAY
AND TONIGHT. THE GUSTY WINDS COUPLED WITH TEMPERATURES FALLING
BELOW ZERO TONIGHT WILL PRODUCE DANGEROUSLY COLD WIND CHILL VALUES
OF 20 BELOW ZERO OR COLDER. WIND CHILL OF THIS MAGNITUDE WILL MAKE
THE DANGER OF FROSTBITE HIGH. ANIMALS THAT ARE OUTDOORS SHOULD BE
MONITORED...AND IF POSSIBLE...BROUGHT IN FROM THE EXTREME COLD.

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

$$
2 follow-up statements
000 
WWUS45 KPIH 012232
WSWPIH

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
332 PM MST THU FEB 1 2007

IDZ019-032-021045-
/O.CON.KPIH.WC.W.0002.070202T0100Z-070202T1900Z/
UPPER SNAKE HIGHLANDS-LOST RIVER/PAHSIMEROI-
INCLUDING THE CITIES OF...DRIGGS...DUBOIS...ISLAND PARK...
ST. ANTHONY...ARCO...CHALLIS...MACKAY
332 PM MST THU FEB 1 2007

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 12 PM MST FRIDAY...

A WIND CHILL WARNING REMAINS IN EFFECT UNTIL 12 PM MST FRIDAY. 

VERY COLD ARCTIC AIR AND GUSTY WINDS WILL SPILL OVER THE
CONTINENTAL DIVIDE THIS EVENING WITH TEMPERATURES FALLING STEADILY TODAY
AND TONIGHT. THE GUSTY WINDS COUPLED WITH TEMPERATURES FALLING
BELOW ZERO TONIGHT WILL PRODUCE DANGEROUSLY COLD WIND CHILL VALUES
OF 20 BELOW ZERO OR COLDER. WIND CHILL VALUES OF THIS MAGNITUDE
WILL MAKE THE DANGER OF FROSTBITE HIGH. ANIMALS THAT ARE OUTDOORS
SHOULD BE MONITORED...AND IF POSSIBLE... BROUGHT IN FROM THE
EXTREME COLD.

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

$$

IDZ020-023-021045-
/O.CON.KPIH.WC.W.0002.070202T0400Z-070202T1900Z/
UPPER SNAKE RIVER PLAIN-CARIBOU HIGHLANDS-
INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY...
DOWNEY...LAVA HOT SPRINGS...SODA SPRINGS...WAYAN
332 PM MST THU FEB 1 2007

...WIND CHILL WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO
12 PM MST FRIDAY...

A WIND CHILL WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO
12 PM MST FRIDAY. 

VERY COLD ARCTIC AIR AND GUSTY WINDS WILL SPILL OVER THE
CONTINENTAL DIVIDE AND INTO THE UPPER SNAKE RIVER PLAIN AND
EASTERN HIGHLANDS THIS EVENING WITH TEMPERATURES FALLING STEADILY TODAY
AND TONIGHT. THE GUSTY WINDS COUPLED WITH TEMPERATURES FALLING
BELOW ZERO TONIGHT WILL PRODUCE DANGEROUSLY COLD WIND CHILL VALUES
OF 20 BELOW ZERO OR COLDER. WIND CHILL OF THIS MAGNITUDE WILL MAKE
THE DANGER OF FROSTBITE HIGH. ANIMALS THAT ARE OUTDOORS SHOULD BE
MONITORED...AND IF POSSIBLE...BROUGHT IN FROM THE EXTREME COLD.

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

$$
000 
WWUS45 KPIH 021023
WSWPIH

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
323 AM MST FRI FEB 2 2007

IDZ019-020-023-032-021130-
/O.CAN.KPIH.WC.W.0002.000000T0000Z-070202T1900Z/
UPPER SNAKE HIGHLANDS-UPPER SNAKE RIVER PLAIN-CARIBOU HIGHLANDS-
LOST RIVER/PAHSIMEROI-
INCLUDING THE CITIES OF...DRIGGS...DUBOIS...ISLAND PARK...
ST. ANTHONY...IDAHO FALLS...REXBURG...RIGBY...DOWNEY...
LAVA HOT SPRINGS...SODA SPRINGS...WAYAN...ARCO...CHALLIS...MACKAY
323 AM MST FRI FEB 2 2007

...WIND CHILL WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE WIND
CHILL WARNING. 

LIGHT WINDS WERE OBSERVED ACROSS THE REGION THIS MORNING WITH
TEMPERATURES HOVERING BETWEEN 5 BELOW AND 15 BELOW ZERO IN THE
UPPER SNAKE RIVER VALLEY AND 10 BELOW TO 25 BELOW IN THE NORTHERN 
MOUNTAIN VALLEYS...ESPECIALLY ISLAND PARK. DUE TO THE LIGHT WIND
FLOW...THE WIND CHILL WARNING HAS BEEN CANCELLED.

$$

What forecasters said that day

The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this wind chill warning went out at Feb 1, 3:20 AM MST, 20 minutes earlier.

Area forecast discussion, Feb 1, 3:20 AM MST, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
320 AM MST THU FEB 01 2007

.SHORT TERM...TODAY THROUGH SUNDAY. LATEST SATELLITE IMAGERY SHOWING
AMPLIFIED UPPER RIDGE OFF THE WEST COAST WITH NORTH FLOW PLUNGING
SOUTH FROM ARCTIC REGIONS INTO NRN ROCKIES. FIRST WAVE EMBEDDING IN
THIS FLOW EXITING REGION THIS MORNING WITH BRIEF CLEARING EXPECTED
VERY EARLY THIS MORNING BEFORE SECOND WAVE DIGGING RAPIDLY SOUTH
INTO MONTANA EXPECTED TO ARRIVE THIS AFTERNOON.  ATTENDING LIGHT
SNOW AND MUCH COLDER TEMPERATURES ARE EXPECTED TO SPILL OVER DIVIDE
THIS AFTERNOON WITH TEMPERATURES TAKING A NOSE DIVE. CLEARING SKIES
LATE TONIGHT EXPECTED TO COMPOUND PROBLEM WITH GOOD RADIATIONAL
COOLING UNDER DRIER AIRMASS. MODEST SURFACE PRESSURE GRADIENT SHOULD
HELP TO BOOST WINDS THIS AFTERNOON WITH DIMINISHING SPEEDS LATE
TONIGHT. THUS WIND CHILL WARNING LOOKS LIKE A SAFE BET FOR ZONES
19/20/23 AND 32 ESPECIALLY VALLEY REGIONS EMPTYING INTO THE SNAKE
PLAIN FROM THE NORTH WHERE WINDS SHOULD BE ACCENTUATED. UPPER RIDGE
BEGINS TO WEAKEN LATE SATURDAY AS A PAC STORM SYSTEM WORKS INTO THE
ERN PAC COASTAL WATERS SENDING A WEAK THREAT OF OVER-RUNNING
MOISTURE THROUGH RIDGE INTO NRN ROCKIES. THUS HAVE MAINTAINED A WEAK
THREAT OF PRECIPITATION ACROSS NRN MOUNTAIN ZONES. MODELS SHOWING
MODERATING TEMPS BUT BELIEVE THIS MAY BE OVERLY OPTIMISTIC WITH
INVERSIONS LIKELY STRENGTHENING WITH WARMING OCCURRING ALOFT. THUS
UNDERPLAYING STATISTICAL GUIDANCE FOR NOW. HUSTON

.LONG TERM...SUNDAY NIGHT THROUGH THURSDAY.  NORTHWEST FLOW ALOFT
EXPECTED TO CONTINUE FOR FIRST HALF OF THE EXTENDED PERIOD AS CWA
LIES IN TRANSITION AREA BETWEEN PACIFIC H5 RIDGE AND WESTERN
BOUNDARY OF BROAD HUDSON BAY H5 TROF.  MODELS STILL TRYING TO SEND
MINOR H7-H5 SHORTWAVES THRU THE RIDGE ON SUN & MON BUT ASSOCIATED
MOISTURE IS MINIMAL AND ONLY ISOLATED -SHSN IS EXPECTED THROUGH
EASTERN CENTRAL MOUNTAINS AND UPPER SNAKE HIGHLANDS.  RIDGE AXIS
MOVES OVERHEAD CWA ON TUES INTO WED...ENDING THE LIGHT SNOW ACROSS
THE REGION AND FINALLY ALLOW WINDS ALOFT SWITCH TO THE
SOUTHWEST...BOOSTING TEMPERATURES TO AT OR ABOVE CLIMO VALUES.
MODERATELY STRONG PACNW H5 SHORTWAVE REACHES THE AREA ON
THURS...BRINGING ENOUGH MOISTURE FOR WIDESPREAD RAIN/SNOW MIX AND
LIGHT SNOW AS TEMPERATURES DROP BEHIND THE TROF INTO FRIDAY MORNING.
WARANAUSKAS
&&

.AVIATION...VFR CONDITIONS ARE EXPECTED ACROSS THE REGION FOR THE
NEXT FEW HOURS BUT WILL TREND TOWARD MVFR AND IFR CIGS FROM 18Z
ONWARD AS STRONG COLD FRONT BRINGING ARCTIC AIRMASS MOVES IN FROM SW
MONTANA.  PRIMARY FORECAST MODELS IN FAIRLY GOOD AGREEMENT THAT THIS
SYSTEM WILL HAVE ENOUGH MOISTURE FOR WIDESPREAD -SNSH EVERYWHERE
EAST OF KTWF-KSUN-KSNT LINE. SOME LOCATIONS MAY ALSO SEE BRIEF
MODERATE SHSN THIS AFTERNOON WITH TEMPO VISIBILITIES OF 1SM OR LESS.
SYSTEM WILL MOVE SOUTHWARD AT A PROGRESSIVE PACE AND SHOULD CLEAR
THE REGION LATE TONIGHT...BRINGING A RETURN TO VFR CONDITIONS FROM
NORTH TO SOUTH AFTER 00Z.
WARANAUSKAS
&&

.PIH WATCHES/WARNINGS/ADVISORIES...
WIND CHILL WARNING TONIGHT THROUGH FRIDAY AFTERNOON FOR
IDZ019-IDZ020-IDZ023-IDZ032.

&&
Hazardous weather outlook, Jan 31, 4:08 AM MST, 23 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
408 AM MST WED JAN 31 2007

IDZ017>025-031-032-011115-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
408 AM MST WED JAN 31 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. STRONG
BACKDOOR COLD FRONT WILL PUSH INTO SOUTHEASTERN IDAHO FROM MONTANA ON
THURSDAY...BRINGING WIDESPREAD LIGHT SNOW...GUSTY WINDS...AND
SHARPLY COLDER TEMPERATURES AS AN ARCTIC AIRMASS FOLLOWS THE
FRONT. MOST OF UPPER SNAKE BASIN WILL SEE TEMPERATURES OF ZERO TO
12 BELOW ZERO THURSDAY NIGHT INTO FRIDAY MORNING WITH WIND CHILLS
OF 10 BELOW TO 25 BELOW ZERO. TEMPERATURES WILL REMAIN CHILLY ON
FRIDAY AND SATURDAY BUT WILL GRADUALLY WARM UP BEGINNING SUNDAY.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

Nearby

Wind Chill Warnings in Idaho, 2007Every wind chill warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.